ok got my results finally need some - its a looong list. can you guide me here please?

forgive me about my last posts - the thyroid results got mixed up :s

free t3 -5.0 normal range 3.1 - 6.8

free t4 - 4.1 normal range 9-21

tsh 1.90 normal range 0.20-5.00

vit d = value = 23 nmol/L Normal range 25-170

full blood count - fbc


value normal range

Haemoglobin estimation 13.2g/ dL 11.5 -16.5

Total white blood count 6.9 x10 ^9/L 4.0-11.0

Platelet count 279x10^9/L 140 -450

mean corpuscular volume 93.5 fL 80.0-100

Neutrophil count 4.2 x10^9/L 2.0 -7.5

Red blood cell count 4.13 x10 ^12/L 3.90-5.60

lymphocyte count 1.9x10^9/L 1.0-4.0

haematocrit 0.386L/L 0.370-0.470

Monocyte count 0.7x10^9/L 0.2 -0.8

Mean corpusc. 32.0pg 27.0 -32.0


Eosinophil count 0.1 x10^9/L 0.0-0.4

Mean corpus,Hb. conc. 34.2g/dL 32.0-36.0

basophil count 0x10^9/L 0.0-0.1

Red blood cell distribution 13.2% 11.0 -16.0


nucleated red blood cell count 0x10^9/L


SERUM VIT.B12 VALUE - 335.2PG/mL norm range =190.0-900.0

serum folate 7.60ng/mL 4.60-18.70

serum ferritin 193.0 14.0-186.0

plasma glucose level 5.5mmol/L 3.0-8.0


serum albumin 45g/L 35-50


corrected serum calcium level 2.35mmol/L 2.20-2.60

serum alanin aminotransferase level 61 U/L 5-55

serum alkaline phosphatase 81 U/L 30-130

serum bilirubin level 3umol/L 0-21

serum albumin 45g/L 35-50


SERUM SODIUM 14mmol/L 133-146

SERUM POTASSIUM 4.4 mmol/L 3.5-5.3

SERUM CHLORIDE 99mmol/L 95 -108


SERUM UREA LEVEL 4.2mmol/L 2.5-7.8

SERUM CREATININE 71 umol/L 60-100

Estimated EGFR >59

TPO ANTI BODIES 12.1 iu/ml 0.0-34.0

I am still experiencing chronic fatigue, exhaustion, weakness,lack of motivation for anything life, poor concentration, mood swings, feeling cranky, bed ridden, aches and pains in my muscles and joints, breathlessness, unable to walk far, insomnia, poor sleep patterns - its a bloody night mare! I am unable to hold down a job because im very chaotic too....I have been diagnosed with bipolar as well with borderline personality disorder and suspect most of it is down to the thyroid condition. It is terrible! I am unable to clean up my house and its been messy for 2 month! I have been completely bed ridden and pfff all over the joint! I simply do not have motivation - my friends are all partying and doing stuff and I am like good lord help me please! give me strength i want to go out and get back into my martial arts and pole dancing classes ...it is so not fair!!!:( I feel really bad and like a failure - often having suicidal thoughts too!

My doctor has taken further blood tests to see if they are ok.

16 Replies

  • your free t4 and free t3 are rock bottom and desperately need treating

    both should be in the UPPER quadrant of their ranges

    Your TSH is not high BUT that is very likely because you have CENTRAL/2ndary /pituarity failure HYPOTHYROID ...............make sure your GP looks that up often they only know about primary hypothyroid which is very different

    your B12 is very low and needs addressing fast

    it could be you have low stomach acid that is common in severe hypothyroid and this can be corrected with betaine

    Your ferritin is sky high which is puzzling as usually that low and your liver alanine is also high

    both could point to very high inflammation levels as well as other problems

    its vital your doctor tests Thyroid antibodies etc correctly especially for Pernicous anaemia given your low B12 along with whats causing high ferritin and alanine

  • Flashinthepan, TSH is a little high for someone on T3 and you may feel a little better with a 5mcg or 10mcg increase. Your FT3 is good but there is room to increase dose without pushing FT3 over range. TPOab are negative for autoimmune thyroid disease (Hashimoto's).

    VitD3 is very low and may be contributing to musculoskeletal pain, fatigue and low mood. Are you prescribed vitD3 supplements?

    Ferritin is high which is indicative of inflammation somewhere in the body possibly caused by the musculoskeletal pain you are experiencing.

    B12 is low but is within range so NHS won't prescribe. If you can afford to supplement Jarrows Formula 1,000mcg methylcobalamin sublingual lozenges could be beneficial. You should also supplement a B Complex which contains B9 folic acid which can be obtained from supermarkets for <£1.

    You should discuss your suicidal ideation with your GP. Your bipolar medication may need changing or dose adjusting.

    I hope things improve and you start to feel better soon.

  • Vits D and B12 are far too low and FT3 is only just above mid-range, which is way too low for the majority of people. Most people need it up near the top of the range to feel well.

    If I have understood correctly, you're on 40 mcg T3 only, is that correct? That would explain why your T4 is so low. Nothing to worry about. 40 mcg T3 isn't a terribly high dose, you could probably do with an increase.

    I see your iron wasn't tested. Just because your ferritin is high - probably due to inflammation - doesn't mean you have enough serum iron. Try and get that tested. Doctors often think they're the same thing! But they aren't. And your magnesium and zinc are more than likely low, too.

    So, all in all, not surprised you're feeling bad! But you should feel much better if you address your nutritional deficiencies.

    Hugs, Grey

  • ok lots of mixed information here....would it be ok to increase to 50mg? I have got 60mg tablets on me and wonder if its ok to cut one in half? I was prescribed with 60mg and ended up my t3 levels were at 7 so slightly above range and i was feeling really weird and felt numbness in my face so I ended up cutting the dose to 40 and the numbness went away within a week then after that I was feeling crap.

  • Well, not really lots of mixed information. One person said your T3 was 'good', two of us said it was too low. lol

    So, you're taking 40 at the moment, right? I don't really see how cutting 60 in half is going to give you 50. However... so you say you felt 'weird' on 60, but did you start in on 60, or did you work up to it slowly?

    The thing is, no-one can really tell you what is going to do what, because we're all so very different. What is good for me, might be terrible for you, but the only way to find out is to try it. It's all trial and error with thyroid, I'm afraid. But the good thing is, if you over-dose, it's not going to be catastrophic, you just lower your dose again, no harm done. So, try 50, see how it goes.

    BUT it's not going to do anything if you dont get those nutritional deficiencies sorted out. That is just as improtant as getting the hormone right. They all work together. And that's something that all three of us said!

  • I was put on 60 straight on felt ok for a few weeks then felt weird. sorry meant to i got x20 microgram tablets of 3 which make up to 60mg. I was wondering if i can cut the 20mg tablets in half and take x2 20mg tablets and one half tablet to make up to 50mg.

    sorry my concentration is really bad.

  • Flashinthepan, yes it's fine to cut a 20mcg in two. I use a pillcutter to cut mine but others manage with a thin bladed knife.

  • right thats smashing - i got a wee problem now - my doctor gave me 60mg of liothyronine , I ended up cutting it down to 40mg because I had numbness in the brain and stroke like symptoms. After decreased it, the brain numbness was gone. My t3 level was at 7. and the t4 level was around 4 point something at the time.

    My doctor told me to take 80mg of T3 and I tried to explain about how I decreased it and he said just bump yourself up to 80mg and see how you go.

    so I have now used a pill cutter and increased to 50mg from 40mg.

    so what the hell do i do??

  • Flashinthepan, take it gradually, up by 10mcg every couple of weeks until you're on 60mcg. Cut back to previous dose for a few days if you get the numbness again. Ask for a repeat thyroid test when you've been on 60mcg for 6 weeks as FT3 should ideally not go over range.

  • ok thanks hun xx

  • OK, no worries! I was just a bit confused, that's all. lol

    Well, there are those that say you can cut them in half and those that say you can't. The worry is that the hormone isn't evenly distributed throughout the pill.

    I can only say, try it and see. It might mean you get a bit more one day than the next, but whether or not that affects you will depend on how sensitive you are to the T3.

    Personally, I don't think it would have any effect on me, but we're all different. Give it a go and see how you feel. It might be just what you need.

    But you do know that the weird feeling might not have had anything to do with the T3, could have been a coincidence...

  • Have you been checked for haemochromatosis re your high ferritin, fatigue and joint pain are symptoms. Also when my vit D was the same as yours I felt dreadful and had to give up work eventually. I had severe joint pains and extreme exhaustion, ended up being diagnosed with the dreaded chronic fatigue. If the GP won't prescribe vit D I would buy some high strength ones - you can get 5,000iu capsules (I use Healthy Origins) and I would take one a day for three months and then get re-tested. You might find you don't need as much thyroid meds when you get your vit D optimal.

    Are you on any meds for the bipolar? Some bipolar meds can lower thyroid function so you might need more thyroid meds if that's the case.

  • I'm not an expert but have been reading about B12 deficiency and facial neuralgia can be a symptom...

  • oh ok I have ordered some Methyl Vit B12 5000mg lozenges. so I should get them after new year, In the meantime, I have vitamin B complex tablets from holland and barratt which contains b12.

  • Your B12 is low (needs to be over 500) and your D is under range (needs to be around 90-110). Your T4 is way low - are you taking T3 or NDT?

  • taking t3 at the moment - 40mg

You may also like...